Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 70, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 26, 2004, 7:56 AM CDT for Effingham County, Jasper County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 7:56 AM CDT (12:56 UTC)
- Expired
- Aug 26, 2004, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 103 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 261258 FFWILX ILC049-079-261600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 756 AM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 1100 AM CDT * AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN OVER EFFINGHAM AND JASPER COUNTIES. 3 TO 6 INCHES OF RAIN HAS BEEN ESTIMATED SINCE WEDNESDAY EVENING. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS EFFINGHAM AND JASPER COUNTIES THROUGH 10 AM. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 4 TO 7 INCHES BY 10 AM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED AREAS BY FOOT OR AUTOMOBILE. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3911 8809 3892 8804 3898 8874 3919 8866 $$ BAK
1 follow-up statement
000 WGUS73 KILX 261608 FFSILX ILC049-079-261630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1108 AM CDT THU AUG 26 2004 ...THE FLASH FLOOD WARNING FOR EFFINGHAM AND JASPER COUNTIES IS BEING ALLOWED TO EXPIRE... THE HEAVY RAINFALL AND FLOOD THREAT HAS ENDED ACROSS THE WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3917 8823 3892 8815 3895 8871 3917 8872 $$ BYRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 5:00 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 26, 5:00 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 500 AM CDT THU AUG 26 2004 .DISCUSSION... CANCELLED FLOOD WATCH EARLY THIS MORNING THAT WAS IN EFFECT FOR CENTRAL IL. MOST WIDESPREAD HEAVY RAIN ACTUALLY OCCURING IN SE IL WHICH WAS NOT IN THE FLOOD WATCH. CLAY AND EFFINGHAM COUNTIES HAVE FLASH FLOOD WARNINGS FROM 4 TO 8 AM ALONG WITH COUNTIES JUST SOUTH AND WEST OF THERE. HEAVY RAINS SHOULD DIMINISISH NEXT COUPLE OF HOURS AND LESSEN CHANCE OF FLASH FLOODING AS SHORT WAVE TROF OVER SW IL PUSHES EAST INTO WESTERN INDIANA DURING MID MORNING. SHORT RANGE MODELS AND GUIDANCE NOT TOO DIFFERENT AND POPULATED MOSTLY WITH THE ETA MODEL WITH THIS FORECAST PACKAGE DURING THE NEXT FEW DAYS. FORECAST CHALLENGE IS ADDRESSING CONVECTION CHANCES INTO THIS WEEKEND AS UPPER LEVEL TROF MOVES INTO IL BY SUNDAY AND ASSOCIATED COLD FRONT MOVES SE THRU THE MIDWEST. ALSO WILL ADDRESS HOW HOT AND HUMID IT WILL BE TODAY AND FRIDAY. SHORT TERM...TODAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER EASTERN IL WITH HEAVIEST RAINS SOUTH OF I-70 EARLY THIS MORNING. CONVECTION IS EAST OF I-55 FROM BLOOMINGTON TO SPRINGFIELD AND MOVING EAST WITH THE SHORT WAVE TROF IN SW IL THAT MOVES TOWARD THE IL/IN BORDER AROUND 15Z. EXPECT CONVECTION TO DIMINISH NEXT FEW HOURS OVER EASTERN IL AND HEAVY RAIN THREAT TO LAST UNTIL 12Z/7 AM. CLEARING SKIES JUST WEST OF ILX CWA AROUND QUINCY SHOULD SPREAD EAST ACROSS CENTRAL AND SE IL DURING THIS MORNING HELPING ATMOSPHERE TO DESTABALIZE. LIFTED INDICES ONLY AROUND 0C RIGHT NOW LOWER TO MINUS 4 TO 8C THIS AFTERNOON AS CAPES ELEVATED TO BETWEEN 2000 AND 4000 J/KG AND MOST UNSTABLE WEST OF THE IL RIVER. SPC HAS SLIGHT RISK OF SEVERE ACROSS CENTRAL AND NORTHERN IL THIS AFTERNOON AND INTO TONIGHT FROM I-70 NORTH WHILE MODERATE RISK IS ACROSS THE WESTERN HALF OF IOWA. THERE IS A BIT OF A CAP TO BREAK TODAY AND BEST LIFT TO STAY NW IL IL TODAY. BUT SHOULD SEE AT LEAST SOME CONVECTION DEVELOP THIS AFTERNOON WITH LINGERING BOUNDARIES FROM EARLY MORNING MCS SO INCREASED POPS FROM 20% TO 30%. 999 MB LOW PRESSURE OVER SOUTHEAST ND HAS A COLD FRONT EXTENDING INTO CENTRAL SD AND NW NEBRASKA. MODELS HAVE TRENDED SLOWER WITH THIS FRONT MOVING SE INTO NW IL BY SUNSET FRIDAY. ETA NOW IS DRY TONIGHT WAITING UNTIL THE DAY FRI TO BRING QPF INTO CENTRAL IL NORTH OF I-70. STILL KEPT PROB30/40 CHANCE OF CONVECTION OVER NW COUNTIES TONIGHT AND INTO CENTRAL IL FRI MORNING AND SE IL FRI AFTERNOON. ATMOSPHERE IS STILL UNSTABLE AHEAD OF THIS FRONT FRI WITH LIFTED INDICES MINUS 4-6C PER ETA AND CAPES OF 2000 TO 3000 J/KG SO FEEL CHANCE OF CONVECTION IS WORTHWHILE EVERYWHERE BY FRI AFTERNOON. SPC HAS SLIGHT RISK FROM LINCOLN IL SW ACROSS MO FRI & FRI NIGHT. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... COLD FRONT TO PUSH INTO SE IL SAT AND THINK CONVECTION CHANCES TO INCREASE DURING FRI NIGHT INTO SAT AS OVERRUNNING RAINS DEVELOP AS A SURFACE WAVE EJECTS OUT OF THE SOUTHERN PLAINS AND INTO THE OHIO VALLEY SAT NIGHT. ETA HAS QPF AS FAR NORTH AS I-80 SAT WHILE GFS GOES INTO SOUTHERN WI. EITHER WAY...IT LOOKS LIKE POPS WILL NEED TO BE ELEVATED TO AT LEAST LIKELY CATEGORY SOMETIME BETWEEN FRIDAY NIGHT AND SAT NIGHT DEPENING ON TIMING OF THIS SURFACE WAVE. ONCE THIS SURFACE WAVE PASSES SUNDAY MORNING...MODELS QUICKER WITH DRIER AIR ARRIVING FROM THE WEST SUNDAY. STILL AN UPPER LEVEL TROF MOVING THRU IL DURING THE DAY SUNDAY AND BECAUSE OF THIS FEATURE...KEPT PROB30/40 CHANCE OF CONVECTION EAST OF I-55 AND SLIGHT CHANCE WEST. LOOKS DRY SUNDAY NIGHT THRU WED WITH SEASONABLE TEMPS AS PACIFIC HIGH PRESSURE MOVES INTO THE OHIO VALLEY AND GREAT LAKES REGION. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && HUETTL
Hazardous weather outlook, Aug 26, 5:31 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 531 AM CDT THU AUG 26 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 531 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A VERY WARM AND HUMID AIRMASS WILL BE IN PLACE ACROSS THE REGION TODAY AND TONIGHT. A FEW WEAK UPPER AIR DISTURBANCES MOVING THROUGH DURING THE PERIOD MAY TRIGGER THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE... PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. ALSO...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONGER UPPER AIR DISTURBANCE WILL MOVE INTO THE REGION ON FRIDAY AND DROP A COLD FRONT INTO THE STATE. THE FRONT WILL LINGER ACROSS THE REGION INTO EARLY SUNDAY...BRINGING A CHANCE OF THUNDERSTORMS TO THE STATE FRIDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN 2 PM AND 8 PM. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:10 PM CDT | Flash Flood Warning | ILX | Piatt | 6 hr |
| Aug 25, 7:34 PM CDT | Flash Flood Warning | ILX | Champaign | 5 hr |
| Aug 26, 4:01 AM CDT | Flash Flood Warning | ILX | Clay, Effingham | 4 hr |
| Aug 26, 5:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 63 min |
| Aug 26, 6:54 PM CDT | Tornado Warning | ILX | Fulton | 51 min |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.